MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 3H L STD 48MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 3H L STD 48MM; NAIL, FIXATION, BONE
Model Number 72468103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the last 1.8mm locking peg was placed into the styloid process, the peg went through the va hole second from the left in the most distal row.The procedure was completed with the same device.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms based on the limited information the root cause of the peg going through the plate cannot be concluded and cannot rule out not using the drill guide as reported.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.The lot is unknown for this part.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
EVOS VOLAR PLATE 3H L STD 48MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10382600
Report Number1020279-2020-03803
Device Sequence Number3551939
Product Code JDS
UDI-Device Identifier00885556672808
UDI-Public00885556672808
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72468103
Device Catalogue Number72468103
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer01/14/2021
06/19/2021
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date02/02/2021
06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;